Alert archive / West Virginia / Wind Advisories in 2010
Wind Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 26, 2010, 3:42 AM EDT for 4 states. It took effect at Oct 26, 2010, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 26, 2010, 12:00 PM EDT
- Expired
- Oct 26, 2010, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
All 25 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Cabell County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS71 KRLX 260742 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 342 AM EDT TUE OCT 26 2010 ...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING... .A SHARP PRESSURE GRADIENT WILL DEVELOP AROUND A POWERFUL LOW PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A VIGOROUS COLD FRONT. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>007- 009>011-024-025-033>035-261600- /O.NEW.KRLX.WI.Y.0007.101026T1600Z-101027T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... WILLIAMSON...GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE... LOGAN...CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 342 AM EDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. STRONG WIND GUSTS ARE FORECAST TO DEVELOP AROUND MIDDAY AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE. && $$
4 follow-up statements
259 WWUS71 KRLX 261555 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1155 AM EDT TUE OCT 26 2010 ...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING... .A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A VIGOROUS COLD FRONT. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>007- 009>011-024-025-033>035-270000- /O.CON.KRLX.WI.Y.0007.101026T1600Z-101027T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-MINGO-LOGAN-MCDOWELL- WYOMING-RALEIGH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR...MULLENS... OCEANA...PINEVILLE...BECKLEY 1155 AM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE. && $$
261 WWUS71 KRLX 262159 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 559 PM EDT TUE OCT 26 2010 ...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING... .A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A VIGOROUS COLD FRONT. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007-009>011-262300- /O.CAN.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-WOOD-PLEASANTS- TYLER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 559 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. OCCASIONAL GUSTY WESTERLY WINDS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT SEVERAL HOURS BEHIND A COLD FRONT...HOWEVER...THE THREAT FOR DAMAGING WINDS HAS ENDED. $$ VAZ003-004-WVZ005-006-024-025-033>035-270000- /O.CON.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/ DICKENSON-BUCHANAN-WAYNE-CABELL-MINGO-LOGAN-MCDOWELL-WYOMING- RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA... CEREDO...WAYNE...HUNTINGTON...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 559 PM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE. && $$
656 WWUS71 KRLX 262246 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 646 PM EDT TUE OCT 26 2010 ...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING... .A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A VIGOROUS COLD FRONT. WVZ005-006-024-025-270000- /O.CAN.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/ WAYNE-CABELL-MINGO-LOGAN- INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON... WILLIAMSON...LOGAN...CHAPMANVILLE...MAN 646 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. OCCASIONAL GUSTY WESTERLY WINDS WILL CONTINUE TO BE POSSIBLE OVER THE NEXT SEVERAL HOURS...HOWEVER...THE THREAT FOR DAMAGING WINDS HAS ENDED. $$ VAZ003-004-WVZ033>035-270000- /O.CON.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 646 PM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE. && $$
104 WWUS71 KRLX 262348 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 748 PM EDT TUE OCT 26 2010 VAZ003-004-WVZ033>035-270100- /O.EXP.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY 748 PM EDT TUE OCT 26 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. GUSTY WESTERLY WINDS WILL CONTINUE OVER THE NEXT SEVERAL HOURS...HOWEVER...THE THREAT FOR DAMAGING WINDS APPEARS TO BE OVER. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:54 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 26, 1:54 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 154 AM EDT TUE OCT 26 2010 .SYNOPSIS... SOUTHWEST FLOW STRENGTHENS TUESDAY. COLD FRONT CROSSES TUESDAY NIGHT INTO WEDNESDAY. UPPER TROUGH AXIS THURSDAY. HIGH PRESSURE THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... UPPER FEATURE MOVES TO EAST ENDING PCPN THIS EVENING. BREAK IN CLOUDS EARLY TONIGHT BUT BELIEVE THAT MOISTURE ENOUGH WILL MOVE IN AFTER MIDNIGHT TO HAVE SOME CLOUDS AND KEEP THE FORMATION OF FOG TO SCATTERED VALLEYS. IF LESS CLOUDS DEVELOP IT WILL MEAN MORE FOG TONIGHT. HAVE MADE LITTLE CHANGE TO TIMING OF FRONT FRIDAY AND ASSOCIATED TIMING OF STRONG THUNDERSTORMS IN LATE AFTERNOON INTO EVENING. STILL RISK OF SEVERE TUESDAY WITH WINDS THE BIGGEST THREAT. NEW HRRR RUN HAS LINE TO IND BY 12Z MUCH FASTER THEN PREVIOUS FORECAST. OTHER MODELS DO NOT SHOW THAT RAPID SPEED UP. KEEPING CURRENT TIMING ON STRONGEST STORMS TUESDAY FOR NOW BUT MID SHIFT MAY WIND UP SPEEDING THINGS UP AS NEW MODEL INFORMATION BECOMES AVAILABLE. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MODELS CONTINUE TO INDICATE A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION LATE TUESDAY AFTERNOON AND NIGHT. GENERALLY KEPT THE POPS FROM PREVIOUS FORECAST...WITH CATEGORICAL POPS EXPECTED IN THE VICINITY OF THE FRONT. AREA OF MARGINAL/MODERATE INSTABILITY IS FORECAST TO DEVELOP TO OUR WEST TUESDAY AND THEN MOVE EAST. WITH THE LOSS OF HEATING... INSTABILITY WILL DECREASE AS THE FRONT APPROACHES. HOWEVER...MODELS INDICATE STRONG UPWARD MOTION WILL DEVELOP ALONG AND JUST AHEAD OF FRONT. THIS UPWARD VERTICAL MOTION...COMBINED WITH MINIMAL INSTABILITY SHOULD CONTINUE A GOOD CHANCE OF THUNDERSTORMS FOR MUCH OF TUESDAY NIGHT. STILL APPEARS THAT WINDS WILL BE QUITE STRONG TUESDAY AFTERNOON INTO THE NIGHTTIME HOURS. MODELS INDICATE SOUTHERLY PRE-FRONTAL H850 WINDS OF 50-60 KT FROM THE LATE AFTERNOON INTO THE NIGHTTIME HOURS. LIKE PREVIOUS FORECAST...HAVE WIND GUSTS AROUND 30 KT...WITH A FEW GUSTS TO 35 KT POSSIBLE ACROSS OUR SOUTHEAST OHIO COUNTIES AND MOUNTAIN LOCATIONS. LATEST SPC DAY 2 OUTLOOK HAS OUR ENTIRE AREA IN SLIGHT RISK...WITH SOME OF OUR SOUTHEAST OHIO COUNTIES IN MODERATE RISK. CONDITIONS DO APPEAR QUITE FAVORABLE FOR A PRE-FRONTAL SQUALL LINE TO PUSH EAST. SOME OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...ESPECIALLY IN THE MODERATE RISK AREA. LATEST MODELS SUGGEST THAT FRONT WILL BE LOCATED TO OUR EAST BY 12 UTC WEDNESDAY...WITH THIS FEATURE EXPECTED TO PUSH SLOWLY EAST WITH TIME. AS A RESULT...HAVE SPED UP THE ENDING OF THE PRECIPITATION CHANCES. IT NOW APPEARS WEDNESDAY NIGHT WILL BE DRY. GUIDANCE NUMBERS OF HIGHS AND LOWS WERE GENERALLY CLOSE AND WERE FOLLOWED. HOWEVER...MAV APPEARS TOO WARM FOR HIGHS ON THURSDAY... WITH THE MET NUMBERS LOOKING MORE REASONABLE. HAVE GONE CLOSER TO MET...BUT TWEAKED A DEGREE OR TWO WARMER. && .LONG TERM /THURSDAY THROUGH MONDAY/... WITH A COLD FRONT EAST OF THE APPALACHIANS...A BROAD HIGH PRESSURE SYSTEM ACROSS THE CENTRAL US...WILL MOVE INTO THE OH AND MS VALLEYS THURSDAY AND FRIDAY...AND TO THE ATLANTIC STATES THRU THE WEEKEND. THIS HIGH PRESSURE WILL KEEP FRESH NORTHEAST FLOW TO THE AREA PROVIDING MOSTLY DRY WEATHER AND COOL TEMPERATURES THRU FRIDAY. ALTHOUGH A BROAD UPPER LEVEL DISTURBANCE...WITH CENTER OVER THE GREAT LAKES...WILL BRING SOME UPPER FORCING ALOFT...ONLY SOME CLOUDS CAN BE EXPECTED. UNDER NORTHWEST FLOW...MOISTURE FROM THE LAKES COULD ADVECT INTO OUR NORTHEAST MOUNTAINS TO PRODUCE A FEW LIGHT SHOWERS. ONCE THE BIG THOUGH MOVES EAST...SKIES SHOULD BECOME CLEAR ONCE AGAIN FOR THE WEEKEND. THE GFS BRINGS ANOTHER SYSTEM UPPER DISTURBANCE APPROACHING EARLY NEXT WEEK FOR WHICH INTRODUCED LOW CHANCE FOR SHOWERS ATTM. MAINLY WENT WITH A BLEND OF BIAS CORRECTED GMOS AND HPC STAYING IN THE WARM SIDE ON THE GUIDANCE THROUGH THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... SOME SPOTTY FOG/LOW CLOUDS ACROSS NORTHCENTRAL AND NORTHEAST WEST VIRGINIA...THINK THESE WILL BE SHORT-LIVED AS LOW LEVEL WINDS REALLY START CRANKING. IN FACT...LOW LEVEL WIND SHEAR WILL LIKELY BE A CONCERN AND WILL AMEND TO ADD BEFORE TOO LONG. COULD ALSO SEE SOME MVFR UPSLOPE CLOUDS IN THE BKW VICINITY AROUND SUNRISE. OTHERWISE...VFR FOR MOST OF THE REGION THROUGH MIDDAY. ONCE MIXING GETS GOING...WINDS WILL INCREASE IN ADVANCE OF COLD FRONT THIS AFTERNOON...WITH 30-40 KNOT GUSTS OUT OF THE SOUTH AND SOUTHWEST COMMON. SQUALL LINE LIKELY TO APPROACH THE OHIO RIVER BY 20/21Z OR SO AND THEN MOVE FAIRLY RAPIDLY EASTWARD...WITH POSSIBLY EVEN STRONGER WIND GUSTS RIGHT ALONG IT. ACTUAL FRONT SHOULD GET TO OHIO RIVER AROUND 00Z AND REACH THE MOUNTAINS TOWARDS 08Z/09Z...AFTER WHICH IT SLOWS DOWN. EXPECT GENERAL MVFR CIG/VIS NEAR FRONT WITH A DROP TO IFR...OR POSSIBLY WORSE...WITH THUNDERSTORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: FOG/LOW CLOUDS COULD PERSIST A BIT LONGER THAN EXPECTED AT CKB/EKN. ALSO...SQUALL LINE TIMING COULD CHANGE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 10/26/10 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H L L L L H H H EKN CONSISTENCY H H H H H H L L L L H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z WEDNESDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...AAR NEAR TERM...AAR SHORT TERM...JSH LONG TERM...ARJ AVIATION...CL
Hazardous weather outlook, Oct 25, 3:05 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 305 PM EDT MON OCT 25 2010 OHZ066-083-084-261915- PERRY-JACKSON OH-VINTON- 305 PM EDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL INCREASE TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS COULD REACH INTO THE 40 TO 50 MPH RANGE. A WIND ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...CONVECTION COULD ALSO BRING DOWN STRONG WIND GUSTS. THERE IS A MODERATE CHANCE OF SEVERE THUNDERSTORMS OVER PERRY... JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ067-075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>040-046-047-261915- GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 305 PM EDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL INCREASE TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WIND GUSTS COULD REACH INTO THE 40 TO 50 MPH RANGE. A WIND ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...CONVECTION COULD ALSO BRING DOWN STRONG WIND GUSTS. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA AS WELL AS MUCH OF WEST VIRGINIA LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. THERE IS ALSO A SLIGHT CHANCE ACROSS ALL OF SOUTHEAST OHIO...BUT PERRY...JACKSON AND VINTON COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Oct 26, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 43 min |
| Oct 26, 4:02 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 43 min |
| Oct 26, 4:30 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam, Roane | 30 min |
| Oct 26, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 27 min |
| Oct 26, 5:28 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 32 min |
| Oct 26, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Calhoun, Clay, Fayette, Kanawha, Lincoln and 2 more | 47 min |
| Oct 26, 6:54 PM EDT | Special Weather Statement | RLX | Braxton, Upshur | 36 min |
| Oct 26, 7:48 PM EDT | Special Weather Statement | RLX | Randolph | 27 min |
| Oct 26, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 62 min |
| Oct 26, 2:26 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Vinton | 49 min |
| Oct 26, 2:54 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 36 min |
| Oct 26, 3:12 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more | 48 min |
Nearby
Wind Advisories in West Virginia, 2010Wind Advisories in Ohio, 2010Wind Advisories in Kentucky, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.